Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 95, NWS Charleston, SC

June 6, 20114 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 6, 2011, 3:11 PM EDT for 4 counties in Georgia. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2011, 3:11 PM EDT (19:11 UTC)
Expired
Jun 6, 2011, 4:15 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 90 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 3:47 PM EDTHAIL 15 N Midway, GAQUARTER SIZE HAIL IN FLEMING.
Jun 6, 3:55 PM EDTHAIL 0.884 N Midway, GATRAINED SPOTTER REPORTED DIME TO NICKEL SIZE HAIL.
Jun 6, 4:00 PM EDTHAIL 1.254 N Midway, GA
Jun 6, 4:00 PM EDTHAIL 1.751 N Midway, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2634 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WUUS52 KCHS 061911
SVRCHS
GAC029-051-103-179-062015-
/O.NEW.KCHS.SV.W.0095.110606T1911Z-110606T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  WEST CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  EXTREME SOUTH CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 415 PM EDT

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...9 MILES NORTH OF RICHMOND HILL...MOVING
  SOUTHWEST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ELLABELL...RICHMOND HILL...KELLER...BELFAST...MIDWAY...SUNBURY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3170 8123 3193 8168 3216 8150 3201 8123
TIME...MOT...LOC 1911Z 024DEG 16KT 3205 8135

$$


33
6 follow-up statements
403 
WWUS52 KCHS 061933
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT MON JUN 6 2011

GAC029-051-103-179-062015-
/O.CON.KCHS.SV.W.0095.000000T0000Z-110606T2015Z/
EFFINGHAM GA-LIBERTY GA-BRYAN GA-CHATHAM GA-
333 PM EDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WEST CENTRAL CHATHAM...CENTRAL BRYAN...CENTRAL LIBERTY AND
EXTREME SOUTH CENTRAL EFFINGHAM COUNTIES...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
TO GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RABBIT HILL TO 
ELLABELL...OR ALONG A LINE EXTENDING FROM RICHMOND HILL TO 7 MILES 
SOUTHEAST OF PEMBROKE...MOVING SOUTHWEST AT 20 MPH.

THESE STORMS HAVE A HISTORY OF WIND DAMAGE AND SMALL HAIL.  

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
ELLABELL...KELLER...RICHMOND HILL...SUNBURY AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3170 8123 3193 8168 3216 8150 3201 8123
TIME...MOT...LOC 1932Z 024DEG 16KT 3191 8126 3206 8154

$$


33
326 
WWUS52 KCHS 061936
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT MON JUN 6 2011

GAC029-051-103-179-062015-
/O.CON.KCHS.SV.W.0095.000000T0000Z-110606T2015Z/
EFFINGHAM GA-LIBERTY GA-BRYAN GA-CHATHAM GA-
336 PM EDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WEST CENTRAL CHATHAM...CENTRAL BRYAN...CENTRAL LIBERTY AND
EXTREME SOUTH CENTRAL EFFINGHAM COUNTIES...

AT 334 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RABBIT
HILL TO 6 MILES SOUTHWEST OF ELLABELL...OR ALONG A LINE EXTENDING
FROM RICHMOND HILL TO 7 MILES SOUTHEAST OF PEMBROKE...MOVING
SOUTHWEST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
DANIEL...ELLABELL...FLEMING...KELLER...RICHMOND HILL...SUNBURY AND 
MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN ONE OF THE STORMS 
NEAR DANIEL AND FLEMING. IF THE ROTATION STRENGTHENS...A TORNADO 
WARNING MAY BE ISSUED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3170 8123 3193 8168 3216 8150 3201 8123
TIME...MOT...LOC 1936Z 024DEG 16KT 3189 8127 3204 8155

$$


33
030 
WWUS52 KCHS 061942
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT MON JUN 6 2011

GAC103-061952-
/O.CAN.KCHS.SV.W.0095.000000T0000Z-110606T2015Z/
EFFINGHAM GA-
342 PM EDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL
EFFINGHAM COUNTY HAS BEEN CANCELLED...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE....

LAT...LON 3213 8149 3200 8124 3170 8123 3193 8168
TIME...MOT...LOC 1942Z 024DEG 16KT 3187 8128 3202 8156

$$

GAC029-051-179-062015-
/O.CON.KCHS.SV.W.0095.000000T0000Z-110606T2015Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-
342 PM EDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WEST CENTRAL CHATHAM...BRYAN AND CENTRAL LIBERTY COUNTIES...

AT 338 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RABBIT
HILL TO 7 MILES NORTH OF TRINITY...OR ALONG A LINE EXTENDING FROM
RICHMOND HILL TO 8 MILES SOUTHEAST OF PEMBROKE...MOVING SOUTHWEST AT
20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
DANIEL...FLEMING...KELLER...RICHMOND HILL...SUNBURY...TRINITY AND 
MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THE STORM NEAR 
FLEMING AND DANIELS STORM. IF THE ROTATION STRENGTHENS...A TORNADO 
WARNING MAY BE ISSUED.

THESE ARE DANGEROUS THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING 
WINDS...TAKE COVER IMMEDIATELY. SEVERE THUNDERSTORM WINDS CAN BE AS 
DESTRUCTIVE AS A TORNADO AND ARE CAPABLE OF FLIPPING AUTOMOBILES AND 
MOBILE HOMES. ABANDON VEHICLES AND MOBILE HOMES FOR MORE SUBSTANTIAL 
SHELTER. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR AND AVOID 
WINDOWS.

&&

LAT...LON 3213 8149 3200 8124 3170 8123 3193 8168
TIME...MOT...LOC 1942Z 024DEG 16KT 3187 8128 3202 8156

$$


33
796 
WWUS52 KCHS 061954
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT MON JUN 6 2011

GAC051-062004-
/O.CAN.KCHS.SV.W.0095.000000T0000Z-110606T2015Z/
CHATHAM GA-
354 PM EDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHATHAM COUNTY
HAS BEEN CANCELLED...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE....

LAT...LON 3206 8155 3189 8124 3170 8123 3193 8168
TIME...MOT...LOC 1954Z 024DEG 16KT 3181 8133 3197 8160

$$

GAC029-179-062015-
/O.CON.KCHS.SV.W.0095.000000T0000Z-110606T2015Z/
LIBERTY GA-BRYAN GA-
354 PM EDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN BRYAN AND CENTRAL LIBERTY COUNTIES...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BELFAST TO TRINITY...OR
ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF RICHMOND HILL TO 7 MILES
NORTH OF FORT STEWART...MOVING SOUTHWEST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
FLEMING...LIMERICK...KELLER...SUNBURY...TRINITY AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3206 8155 3189 8124 3170 8123 3193 8168
TIME...MOT...LOC 1954Z 024DEG 16KT 3181 8133 3197 8160

$$


33
407 
WWUS52 KCHS 062005
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT MON JUN 6 2011

GAC029-062014-
/O.CAN.KCHS.SV.W.0095.000000T0000Z-110606T2015Z/
BRYAN GA-
405 PM EDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BRYAN COUNTY HAS BEEN
CANCELLED...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST
AND KELLER.

LAT...LON 3192 8166 3196 8157 3196 8153 3188 8139
      3185 8138 3183 8135 3184 8134 3184 8133
      3179 8131 3179 8128 3173 8128
TIME...MOT...LOC 2004Z 024DEG 16KT 3177 8135 3192 8159

$$

GAC179-062015-
/O.CON.KCHS.SV.W.0095.000000T0000Z-110606T2015Z/
LIBERTY GA-
405 PM EDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL LIBERTY COUNTY...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DORCHESTER TO TRINITY...OR
ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF RICHMOND HILL TO FORT
STEWART...MOVING SOUTHWEST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM 
INCLUDE...MIDWAY...TRINITY...LIMERICK AND DORCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3192 8166 3196 8157 3196 8153 3188 8139
      3185 8138 3183 8135 3184 8134 3184 8133
      3179 8131 3179 8128 3173 8128
TIME...MOT...LOC 2004Z 024DEG 16KT 3177 8135 3192 8159

$$


33
974 
WWUS52 KCHS 062011
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT MON JUN 6 2011

GAC179-062022-
/O.EXP.KCHS.SV.W.0095.000000T0000Z-110606T2015Z/
LIBERTY GA-
411 PM EDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIBERTY COUNTY WILL
EXPIRE AT 415 PM EDT...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SUNBURY
AND MIDWAY.

AT 409 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3192 8166 3196 8157 3196 8153 3188 8139
      3185 8138 3183 8135 3184 8134 3184 8133
      3179 8131 3179 8128 3173 8128
TIME...MOT...LOC 2012Z 024DEG 16KT 3174 8137 3189 8161

$$


33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:18 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 6, 2:18 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT MON JUN 6 2011

.SYNOPSIS...
A WEAK FRONT WILL CONTINUE TO SHIFT SOUTH OF THE AREA
TODAY...AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE HIGH WILL
THEN PREVAIL THROUGH FRIDAY. A COLD FRONT MAY MOVE INTO THE REGION
OVER THE WEEKEND OR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AREAS OF SMOKE...WHICH HAVE REDUCED VISIBILITIES TO 3-5 MILES AT
TIMES...APPEARS TO BE COMING FROM A WILDFIRE IN NORTHEAST FLORIDA.
TRAJECTORIES ARE TAKING THE SMOKE OFF THE ATLANTIC COAST OF
FLORIDA...THEN BRINGING IT BACK ONSHORE ACROSS PARTS OF SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA WITH THE LOW LEVEL ONSHORE
FLOW. THE SOUTH CAROLINA FORESTRY COMMISSION AND GEORGIA FORESTRY
COMMISSION ARE REPORTING NO WILDFIRES IN THE LOCAL AREA.

MIDDAY WATER VAPOR IMAGERY SHOWS SHORT WAVE ENERGY DIVING SOUTH
ACROSS CENTRAL GEORGIA AND FAR SOUTHERN SOUTH CAROLINA ALONG THE
EASTERN PERIPHERY OF A STRONG RIDGE CENTERED OVER THE SOUTHERN
PLAINS. AT THE SURFACE...WEAK LOW PRESSURE AND AN ASSOCIATED FRONT
WILL CONTINUE TO DROP SOUTH ACROSS FAR SOUTHERN GEORGIA.

WHILE DRIER AIR WILL CONTINUE TO WORK IN FROM THE NORTH AS HIGH
PRESSURE BUILDS INTO THE REGION...DEEPER MOISTURE WILL LINGER
ACROSS FAR SOUTHERN SOUTH CAROLINA AND SOUTHERN GEORGIA. THE
MOISTURE...COMBINED WITH ENHANCED LOW LEVEL CONVERGENCE DUE TO THE
PROXIMITY OF THE WEAK SURFACE LOW AND LIFT PROVIDED BY THE PASSING
SHORT WAVE COULD SUPPORT THE DEVELOPMENT OF ISOLATED TO SCATTERED
SHOWERS DURING THE MID-LATE AFTERNOON HOURS. PROBABILITIES APPEAR
TO BE HIGHEST SOUTH OF THE I-16 CORRIDOR...BUT COULD NOT RULE OUT
SOME ISOLATED CONVECTION AS FAR NORTH AS FAR SOUTHERN SOUTH CAROLINA.

A NORTHEAST TO EAST WIND COMPONENT WILL BE IN PLACE TODAY IN WAKE
OF THE DEPARTING FRONT. THIS WILL RESULT IN A SOMEWHAT COOLER
DAY...BUT TEMPERATURES WILL STILL BE WELL ABOVE NORMAL WITH HIGHS
FORECAST TO BE IN THE LOW TO MID 90S ACROSS SOUTHEAST SOUTH
CAROLINA AND MID TO UPPER 90S ACROSS SOUTHEAST GEORGIA AWAY FROM
THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
ANY CONVECTION SHOULD PRESS S OF THE ALTAMAHA BY EARLY THIS
EVENING WITH QUIET WEATHER EXPECTED OVERNIGHT WITH LOWS FROM THE
UPPER 60S INLAND TO THE LOWER 70S COAST UNDER MAINLY CLEAR SKIES.

TUESDAY THROUGH THURSDAY...WE THINK CONVECTION WILL MOVE S OF OUR
GEORGIA FORECAST AREA EARLY THIS EVENING AND MAINLY QUIET WEATHER
IS EXPECTED TONIGHT WITH LOWS UPPER 60S INLAND TO LOWER 70S COAST.

DEEP LAYER RIDGING WILL HOLD IN PLACE OVER THE SOUTHEAST STATES
THROUGH THE SHORT TERM PERIODS...GREATLY LIMITING CONVECTIVE
POTENTIAL ACROSS THE AREA. AS A RESULT...WILL CONTINUE WITH A RAIN
FREE FORECAST THROUGH THE PERIOD. AWAY FROM THE COAST...HIGH
TEMPERATURES ARE GENERALLY EXPECTED TO TOP OUT IN THE LOW TO MID
90S...WITH OVERNIGHT LOWS BETWEEN 65 AND 70 DEGREES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
LATEST MODEL SOLUTIONS CONTINUE TO SUGGEST THAT THE DEEP LAYER RIDGE
WILL HOLD IN PLACE THROUGH LATE IN THE WEEK BEFORE BREAKING DOWN
OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS SHEARED OUT SHORTWAVE
ENERGY LIFTS NORTHEASTWARD OUT OF THE GULF OF MEXICO. THE MODELS
ALSO GENERALLY SHOW AND INCREASE IN DEEP MOISTURE IN ASSOCIATION
WITH THE DEEP CONVECTION CURRENTLY OVER THE NORTH-CENTRAL CARIBBEAN
OVER THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK. OVERALL...IT
CONTINUES TO LOOK LIKE A FAIRLY DRY LONG TERM PERIOD...SO WILL LIMIT
RAIN PROBABILITIES TO 20 PERCENT OR LESS. TEMPERATURES ARE EXPECTED
TO CONTINUE TO RUN ABOVE CLIMATOLOGY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
MAINLY VFR CONDITIONS WILL CONTINUE THROUGH 18Z TUESDAY. HAVE
INCLUDED CB IN THE KSAV TAF THROUGH 22Z DUE TO ISOLATED/SCATTERED
CONVECTION OVER SOUTHEAST GEORGIA. CANNOT RULE OUT PATCHY LATE
NIGHT/EARLY MORNING MVFR FOG/HAZE AND/OR LOW STRATUS FROM 09Z-13Z...
MAINLY AT KSAV WHERE BOUNDARY LAYER MOISTURE WILL BE GREATEST.
HOWEVER...OUR CONFIDENCE IS LOW AT THIS TIME THUS MAINTAINED VFR
CONDITIONS IN THE TAF.

EXTENDED AVIATION OUTLOOK...PATCHY MVFR VSBYS POSSIBLE AROUND
DAYBREAK THROUGH MID WEEK...OTHERWISE MAINLY VFR CONDITIONS
WILL PREVAIL.

&&

.MARINE...
THE FLOW WILL GENERALLY BE ONSHORE OVER THE WATERS AS A FRONT
DROPS SOUTH OF THE AREA AND HIGH PRESSURE BUILDS FROM THE NORTH...WITH
NEAR SHORE ENHANCEMENTS EXPECTED ALONG THE LAND/SEA INTERFACE THIS
AFTERNOON. BY LATE AFTERNOON...THE INTRACOASTAL COULD BE 15-20 KT
IN SPOTS WITH 10 TO 15 KT E FLOW OVER THE ATLC. E TO SE FLOW WILL
LINGER TONIGHT BUT SPEEDS MAINLY LESS THAN 15 KT. SEAS WILL
AVERAGE 2 TO 4 FT...HIGHEST THIS MORNING AROUND GRAYS REEF AND
SEAWARD.

TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL HOLD IN PLACE
THROUGH THE PERIOD...RESULTING IN FAIRLY BENIGN WEATHER OVER THE
MARINE AREA WITH WINDS AND SEAS HOLDING BELOW ADVISORY LEVELS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JAQ
Hazardous weather outlook, Jun 5, 4:26 PM EDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT SUN JUN 5 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
426 PM EDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 6, 10:37 AM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1037 AM EDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND DMG     5 E ISLANDTON           32.90N  80.86W
06/02/2011                   COLLETON           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
            INTERSECTION OF HIGHWAY 21 AND HIGHWAY 63.

&&

EVENT NUMBER CHS1100441

DPB
Local storm report, Jun 6, 10:49 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1049 AM EDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     3 NNW WALTERBORO        32.95N  80.69W
06/02/2011                   COLLETON           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
            INTERSECTION OF RUFFIN ROAD AND MOUNT CARMEL ROAD.

&&

EVENT NUMBER CHS1100442

DPB
Special weather statement, Jun 6, 1:49 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
149 PM EDT MON JUN 6 2011

SCZ047-048-051-061815-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
149 PM EDT MON JUN 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 215 PM EDT...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIDGELAND...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GRAHAMVILLE...JASPER...OLD HOUSE...RIDGELAND...SUN CITY AND
SWITZERLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3228 8092 3237 8115 3256 8101 3249 8080
TIME...MOT...LOC 1750Z 024DEG 9KT 3250 8098

JAQ
Special weather statement, Jun 6, 2:20 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
220 PM EDT MON JUN 6 2011

SCZ047-048-051-061900-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
220 PM EDT MON JUN 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 300 PM EDT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SWITZERLAND...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLINGER HILL AREA...BLUFFTON...GRAHAMVILLE...HARDEEVILLE...
JASPER...OLD HOUSE...PRITCHARDVILLE...RIDGELAND...ROSE HILL...SUN
CITY AND SWITZERLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3215 8112 3215 8111 3216 8113 3219 8111
      3220 8113 3249 8109 3249 8088 3213 8084
      3213 8112
TIME...MOT...LOC 1820Z 000DEG 12KT 3240 8099

33
Special weather statement, Jun 6, 2:29 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
229 PM EDT MON JUN 6 2011

GAZ100-101-116-118-119-061915-
BULLOCH-COASTAL CHATHAM-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
229 PM EDT MON JUN 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...BRYAN AND CHATHAM COUNTIES THROUGH 315 PM EDT...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLDBROOK...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...GARDEN CITY...GUYTON...I-16/I-95
INTERCHANGE...MARLOW...MEINHARD...MELDRIM...MONTEITH...PINEORA...
POOLER...PORT WENTWORTH...RINCON...SAVANNAH AIRPORT...SPRINGFIELD AND
STILLWELL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3204 8111 3197 8139 3242 8156 3251 8128
TIME...MOT...LOC 1829Z 346DEG 10KT 3223 8128
Special weather statement, Jun 6, 2:32 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT MON JUN 6 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-070000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
232 PM EDT MON JUN 6 2011

...AREAS OF SMOKE AFFECTING PORTIONS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA...

THE SOUTH CAROLINA FORESTRY COMMISSION AND GEORGIA FORESTRY
COMMISSION REPORT NO ACTIVE WILDFIRES ACROSS THE AREA. HOWEVER...
SMOKE FROM A WILDFIRE IN NORTHEAST FLORIDA HAS BEEN DRIFTING INTO
THE ATLANTIC OCEAN...THEN SPREADING BACK ONSHORE ACROSS PARTS OF
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA DUE TO THE EASTERLY
WINDS THAT ARE IN PLACE THIS AFTERNOON. THE SMOKE HAS BEEN
REDUCING VISIBILITIES TO AS LOW AS 2 TO 3 MILES AT TIMES. THE
SMOKE COULD LINGER ACROSS THE AREA INTO TONIGHT.

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:23 PM EDTSpecial Weather StatementCHSLong37 min
Jun 5, 9:02 PM EDTSpecial Weather StatementCHSLong43 min
Jun 5, 9:21 PM EDTSpecial Marine WarningCHS114 min
Jun 5, 11:15 PM EDTSpecial Marine WarningCHS2 hr
Jun 6, 2:29 PM EDTSpecial Weather StatementCHSEffingham46 min
Jun 6, 2:43 PM EDTSevere Thunderstorm WarningCHSChatham62 min
Jun 6, 3:47 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh58 min
Jun 6, 4:24 PM EDTSevere Thunderstorm WarningCHSLong, McIntosh71 min
Jun 6, 4:31 PM EDTSpecial Weather StatementCHSLong29 min
Jun 6, 4:59 PM EDTSpecial Weather StatementCHSTattnall31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.